Optimal Control
Insensitizing controls for a large-scale ocean circulation model
Comptes Rendus. Mathématique, Volume 337 (2003) no. 4, pp. 265-270.

We consider here a linear quasi-geostrophic ocean model. We look for controls insensitizing (resp. ε-insensitizing) an observation function of the state. The existence of such controls is equivalent to a null controllability property (resp. an approximate controllability property) for a cascade Stokes-like system. Under reasonable assumptions on the spatial domains where the observation and the control are performed, we are able to prove these properties.

Nous considérons un modèle océanique quasi-géostrophique linéarisé. On fixe une fonctionnelle d'observation de l'état et on cherche des contrôles insensibilisants (resp. ε-insensibilisants). L'existence de ces contrôles est équivalente à la contrôlabilité exacte à zéro (resp. la contrôlabilité approchée) d'un système en cascade de type Stokes. Sous des hypothèses géométriques raisonables sur les domaines où l'on exerce l'observation et le contrôle, on est capable de montrer ces propriétés.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(03)00334-0
Fernández-Cara, Enrique 1; Garcia, Galina C. 2, 3; Osses, Axel 3, 4

1 Dpto. E.D.A.N., Universidad de Sevilla, Aptdo. 1160, 41080 Sevilla, Spain
2 Dpto. Ingeniería Matemática, Universidad de Concepción, Casilla 160-C, Concepción, Chile
3 Centro de Modelamiento Matemático, UMR 2071 CNRS-Universidad de Chile, Santiago, Chile
4 Dpto. Ingeniería Matemática, Universidad de Chile, Casilla 170/3 Correo 3, Santiago, Chile
@article{CRMATH_2003__337_4_265_0,
     author = {Fern\'andez-Cara, Enrique and Garcia, Galina C. and Osses, Axel},
     title = {Insensitizing controls for a large-scale ocean circulation model},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {265--270},
     publisher = {Elsevier},
     volume = {337},
     number = {4},
     year = {2003},
     doi = {10.1016/S1631-073X(03)00334-0},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/S1631-073X(03)00334-0/}
}
TY  - JOUR
AU  - Fernández-Cara, Enrique
AU  - Garcia, Galina C.
AU  - Osses, Axel
TI  - Insensitizing controls for a large-scale ocean circulation model
JO  - Comptes Rendus. Mathématique
PY  - 2003
SP  - 265
EP  - 270
VL  - 337
IS  - 4
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/S1631-073X(03)00334-0/
DO  - 10.1016/S1631-073X(03)00334-0
LA  - en
ID  - CRMATH_2003__337_4_265_0
ER  - 
%0 Journal Article
%A Fernández-Cara, Enrique
%A Garcia, Galina C.
%A Osses, Axel
%T Insensitizing controls for a large-scale ocean circulation model
%J Comptes Rendus. Mathématique
%D 2003
%P 265-270
%V 337
%N 4
%I Elsevier
%U http://www.numdam.org/articles/10.1016/S1631-073X(03)00334-0/
%R 10.1016/S1631-073X(03)00334-0
%G en
%F CRMATH_2003__337_4_265_0
Fernández-Cara, Enrique; Garcia, Galina C.; Osses, Axel. Insensitizing controls for a large-scale ocean circulation model. Comptes Rendus. Mathématique, Volume 337 (2003) no. 4, pp. 265-270. doi : 10.1016/S1631-073X(03)00334-0. http://www.numdam.org/articles/10.1016/S1631-073X(03)00334-0/

[1] Bodart, O.; Fabre, C. Controls insensitizing the norm of the solution of a semilinear heat equation, J. Math. Anal. Appl., Volume 195 (1995), pp. 658-683

[2] Bodart, O.; González-Burgos, M.; Pérez-García, R. Insensitizing controls for a semilinear heat equation with a superlinear nonlinearity, C. R. Acad. Sci. Paris, Ser. I, Volume 335 (2002), pp. 677-682

[3] Fabre, C. Uniqueness results for Stokes equations and their consequences in linear and nonlinear control problems, ESAIM: Control Optim. Calc. Var., Volume 1 (1996), pp. 267-302

[4] Fabre, C.; Lebeau, G. Régularité et unicité pour le problème de Stokes, Comm. Partial Differential Equations, Volume 27 (2002), pp. 437-475

[5] E. Fernández-Cara, S. Guerrero, O.Y. Imanuvilov, J.-P. Local null controllability of the Navier–Stokes system, in press

[6] Fursikov, V.A.; Imanuvilov, O.Y. Controllability of Evolution Equations, Lecture Notes, Research Institute of Mathematics, Seoul National University, Korea, 1996

[7] Imanuvilov, O.Y. Remarks on the controllability of Navier–Stokes equations, ESAIM: Control Optim. Calc. Var., Volume 6 (2001), pp. 39-72

[8] Lions, J.-L. Quelques notions dans l'analyse et le contrôle de systèmes à données incomplètes, Proceedings of the XIth Congress on Differential Equations and Applications First Congress on Applied Mathematics, Málaga, Spain, 1990, pp. 43-54

[9] Marchuk, G.I.; Agoshkov, V.I.; Shutyaev, V.P. Adjoint Equations and Perturbation Algorithms in Nonlinear Problems, CRC Press, Boca Raton, FL, 1996

[10] Myers, P.G.; Weaver, A.J. A diagnostic barotropic finite-element ocean circulation model, J. Atmos. Ocean Tech., Volume 12 (1995), pp. 511-526

[11] Temam, R. Navier–Stokes Equations, North-Holland, Amsterdam, 1984

[12] De Teresa, L. Insensitizing control for a semilinear heat equation, Comm. Partial Differential Equations, Volume 25 (2000) no. 1/2, pp. 39-72

Cited by Sources: